Alert archive / Texas / Coastal Flood Statements in 2011
Coastal Flood Statement 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this coastal flood statement at Sep 3, 2011, 1:16 PM CDT for 5 counties in Texas. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2011, 1:16 PM CDT (18:16 UTC)
- Expired
- Sep 4, 2011, 12:00 PM CDT
- In force
- 23 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 28 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1907 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655 WHUS44 KCRP 031816 CFWCRP COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 116 PM CDT SAT SEP 3 2011 ...MINOR TIDAL OVERFLOW POSSIBLE AT GULF FACING BEACHES TONIGHT BUT NOT EXPECTED TO BE AS SIGNIFICANT AS FRIDAY NIGHT... ...RISK OF RIP CURRENTS AT GULF FACING BEACHES CONTINUES THROUGH SUNDAY... .CONTINUED SWELL AND ROUGH SURF ASSOCIATED WITH TROPICAL STORM LEE WILL CONTRIBUTE TO A RIP CURRENT RISK THROUGH SUNDAY AND MINOR TIDAL OVERFLOW TONIGHT WITH WAVES POSSIBLY REACHING THE DUNES IN SOME LOCATIONS. TXZ242>245-247-040300- /O.EXP.KCRP.CF.Y.0002.000000T0000Z-110903T1800Z/ /O.NEW.KCRP.CF.S.0003.110903T1816Z-110904T1700Z/ /O.CON.KCRP.RP.S.0010.000000T0000Z-110905T0000Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-CALHOUN- 116 PM CDT SAT SEP 3 2011 ...RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... ...COASTAL FLOOD ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... SWELLS ASSOCIATED WITH TROPICAL STORM LEE ARE GRADUALLY SUBSIDING BUT REMAIN SUFFICIENT ENOUGH WHEN COMBINED WITH NORTHERLY WINDS FOR TIDE LEVELS TO REMAIN ABOVE NORMAL THROUGH TONIGHT. HIGH TIDES ALONG BOB HALL PIER AND PORT ARANSAS ARE AROUND MIDNIGHT TONIGHT WITH HIGH TIDE CLOSER TO PORT O'CONNOR AROUND 6 30 AM. TIDE LEVELS WILL RUN ABOUT 1 FOOT ABOVE NORMAL WHICH IS AROUND 2 FEET ABOVE MEAN SEA LEVEL. WATER LEVELS MAY APPROACH THE DUNES ALONG GULF FACING BEACHES DURING PEAK HIGH TIDE TONIGHT AND EARLY TOMORROW MORNING BUT TIDAL OVERFLOW IS NOT EXPECTED TO BE AS SIGNIFICANT OR AS WIDE SPREAD AS FRIDAY NIGHT. SOUTHERN SIDES OF AREA BAYS MAY ALSO EXPERIENCE AN INCREASE IN TIDAL LEVELS THROUGH TONIGHT BUT MINIMAL IMPACTS ARE CURRENTLY ANTICIPATED FOR THOSE LOCATIONS. ROUGH SURF AND AN ELEVATED RIP CURRENT RISK WILL CONTINUE THROUGH SUNDAY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. $$ HART PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
3 follow-up statements
886 WHUS44 KCRP 040119 CFWCRP COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 819 PM CDT SAT SEP 3 2011 ...MINOR TIDAL OVERFLOW POSSIBLE AT GULF FACING BEACHES TONIGHT BUT NOT EXPECTED TO BE AS SIGNIFICANT AS FRIDAY NIGHT... ...RISK OF RIP CURRENTS AT GULF FACING BEACHES CONTINUES THROUGH SUNDAY... .CONTINUED SWELL AND ROUGH SURF ASSOCIATED WITH TROPICAL STORM LEE WILL CONTRIBUTE TO A RIP CURRENT RISK THROUGH SUNDAY AND MINOR TIDAL OVERFLOW TONIGHT WITH WAVES POSSIBLY REACHING THE DUNES IN SOME LOCATIONS. TXZ242>245-247-041000- /O.CON.KCRP.CF.S.0003.000000T0000Z-110904T1700Z/ /O.CON.KCRP.RP.S.0010.000000T0000Z-110905T0000Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-CALHOUN- 819 PM CDT SAT SEP 3 2011 ...RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... SWELLS ASSOCIATED WITH TROPICAL STORM LEE ARE GRADUALLY SUBSIDING BUT REMAIN SUFFICIENT ENOUGH WHEN COMBINED WITH NORTHERLY WINDS FOR TIDE LEVELS TO REMAIN ABOVE NORMAL THROUGH TONIGHT. HIGH TIDES ALONG BOB HALL PIER AND PORT ARANSAS ARE AROUND MIDNIGHT TONIGHT WITH HIGH TIDE CLOSER TO PORT O'CONNOR AROUND 6 30 AM. TIDE LEVELS WILL RUN ABOUT HALF A FOOT ABOVE NORMAL WHICH IS AROUND 1 TO 1.5 FEET ABOVE MEAN SEA LEVEL. WATER LEVELS MAY APPROACH THE DUNES ALONG GULF FACING BEACHES DURING PEAK HIGH TIDE TONIGHT AND EARLY TOMORROW MORNING BUT TIDAL OVERFLOW IS NOT EXPECTED TO BE AS SIGNIFICANT OR AS WIDE SPREAD AS FRIDAY NIGHT. SOUTHERN SIDES OF AREA BAYS MAY ALSO EXPERIENCE AN INCREASE IN TIDAL LEVELS THROUGH TONIGHT BUT MINIMAL IMPACTS ARE CURRENTLY ANTICIPATED FOR THOSE LOCATIONS. ROUGH SURF AND AN ELEVATED RIP CURRENT RISK WILL CONTINUE THROUGH SUNDAY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
432 WHUS44 KCRP 040958 CFWCRP COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 458 AM CDT SUN SEP 4 2011 ...MINOR TIDAL OVERFLOW POSSIBLE AT GULF FACING BEACHES THIS MORNING... ...RISK OF RIP CURRENTS AT GULF FACING BEACHES CONTINUES THROUGH TODAY... .CONTINUED SWELL AND ROUGH SURF ASSOCIATED WITH TROPICAL STORM LEE WILL CONTRIBUTE TO A RIP CURRENT RISK TODAY AND MINOR TIDAL OVERFLOW THIS MORNING WITH WAVES POSSIBLY REACHING THE DUNES IN SOME LOCATIONS. TXZ242>245-247-041800- /O.CON.KCRP.CF.S.0003.000000T0000Z-110904T1700Z/ /O.CON.KCRP.RP.S.0010.000000T0000Z-110905T0000Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-CALHOUN- 458 AM CDT SUN SEP 4 2011 ...RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... SWELLS ASSOCIATED WITH TROPICAL STORM LEE ARE GRADUALLY SUBSIDING BUT REMAIN SUFFICIENT ENOUGH WHEN COMBINED WITH NORTHERLY WINDS FOR TIDE LEVELS TO REMAIN ABOVE NORMAL THROUGH TONIGHT. BOB HALL PIER AND PORT ARANSAS WILL BE EXITING HIGH TIDES THIS MORNING WITH PORT O'CONNOR ENTERING HIGH TIDE AROUND 6 30 AM. TIDE LEVELS WILL RUN ABOUT HALF A FOOT ABOVE NORMAL WHICH IS AROUND 1 TO 1.5 FEET ABOVE MEAN SEA LEVEL. WATER LEVELS MAY APPROACH THE DUNES ALONG GULF FACING BEACHES DURING PEAK HIGH TIDE TONIGHT AND EARLY TOMORROW MORNING BUT TIDAL OVERFLOW IS NOT EXPECTED TO BE AS SIGNIFICANT OR AS WIDE SPREAD AS FRIDAY NIGHT. SOUTHERN SIDES OF AREA BAYS MAY ALSO EXPERIENCE AN INCREASE IN TIDAL LEVELS THROUGH TONIGHT BUT MINIMAL IMPACTS ARE CURRENTLY ANTICIPATED FOR THOSE LOCATIONS. ROUGH SURF AND AN ELEVATED RIP CURRENT RISK WILL CONTINUE THROUGH SUNDAY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
529 WHUS44 KCRP 041651 CFWCRP COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1151 AM CDT SUN SEP 4 2011 ...RISK OF RIP CURRENTS AT GULF FACING BEACHES TO CONTINUE THROUGH LABOR DAY... .PROLONGED WAVE PERIODS WILL CONTINUE TO AFFECT THE MIDDLE TEXAS COAST THROUGH LABOR DAY DUE TO THE PROXIMITY OF TROPICAL STORM LEE. THE COMBINATION OF THE PROLONGED WAVE PERIODS AND ROUGH SURF WILL RESULT IN AN ELEVATED RISK OF RIP CURRENTS. TXZ242>245-247-050430- /O.EXP.KCRP.CF.S.0003.000000T0000Z-110904T1700Z/ /O.EXT.KCRP.RP.S.0010.000000T0000Z-110906T0000Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-CALHOUN- 1151 AM CDT SUN SEP 4 2011 ...RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING... ALTHOUGH THE RIP CURRENT RISK IS SLIGHTLY LOWER THAN PREVIOUS DAYS...AN ELEVATED RISK OF RIP CURRENTS WILL PREVAIL THROUGH THE REMAINDER OF THE HOLIDAY WEEKEND. THE RISK OF RIP CURRENTS WILL LIKELY BE THE GREATEST NEAR PIERS AND JETTIES. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. $$ HART PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this coastal flood statement went out at Sep 3, 12:32 PM CDT, 44 minutes earlier.
Area forecast discussion, Sep 3, 12:32 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1232 PM CDT SAT SEP 3 2011
.DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...VFR NEXT 24 HRS ALL TERMINALS. MODERATE TO GUSTY NNW
WINDS THIS AFTN /GUSTIEST AT KVCT/ TO BECOME LIGHTER OVERNIGHT
BEFORE BECOMING MODERATE TO STRONG FROM THE NORTH ON SUNDAY. DRY
AIR ASSOCIATED WITH NORTHERLY FLOW TO CONTINUE TO BRING DRIER
AIRMASS INTO REGION WHICH SHOULD RESULT IN LITTLE CLOUD COVER
THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 103 73 103 76 95 / 10 10 10 10 10
VICTORIA 103 72 103 70 94 / 10 10 10 10 10
LAREDO 106 79 106 78 100 / 10 10 10 10 10
ALICE 104 72 105 76 97 / 10 10 10 10 10
ROCKPORT 101 76 101 75 93 / 10 10 10 10 10
COTULLA 106 72 105 74 98 / 10 10 10 10 10
KINGSVILLE 103 74 103 77 97 / 10 10 10 10 10
NAVY CORPUS 99 76 98 77 89 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
JIM WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
PATRICIO...VICTORIA.
COASTAL FLOOD ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...SAN
PATRICIO.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM CDT SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
AVIATION...HART/79Hazardous weather outlook, Sep 3, 6:14 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 614 AM CDT SAT SEP 3 2011 TXZ229>234-239>247-041115- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 614 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT COASTAL FLOOD ADVISORY IN EFFECT THROUGH THE AFTERNOON. ONGOING NORTHEAST WINDS WILL BEGIN TO SHIFT OUT OF THE NORTH EXPECTING TO HELP ALLEVIATE COASTAL FLOODING. RIP CURRENT RISK IN EFFECT AS MODERATE NORTHEAST WINDS INCREASE AND SHIFT OUT OF THE NORTH TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY. RED FLAG CONDITIONS ARE EXPECTED TO DEVELOP ON SUNDAY AND ONCE AGAIN ON MONDAY DUE TO AN INCREASE IN NORTHERLY WINDS OF 20 TO 25 MPH AND CRITICALLY LOW RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN 20 AND 35 PERCENT AREAWIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-041115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 614 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE COASTAL WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE COASTAL WATERS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 85/87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:39 PM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, San Patricio | 16 hr |
| Sep 3, 4:18 AM CDT | Small Craft Advisory | CRP | 64 hr | |
| Sep 3, 5:18 AM CDT | Fire Weather Watch | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 8 hr |
| Sep 3, 1:44 PM CDT | Fire Weather Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 24 hr |
| Sep 3, 1:44 PM CDT | Red Flag Warning | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 5 hr |
| Sep 3, 1:44 PM CDT | Red Flag Warning | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 31 hr |
Nearby
Coastal Flood Statements in Texas, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.